MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. REFLEXION¿ SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING

ST. JUDE MEDICAL, INC. REFLEXION¿ SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER; CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Model Number D402893
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 02/13/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The results of the investigation are inconclusive since the device was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.Based on the information received, the cause of the reported cardiac perforation could not be conclusively determined.Per the ifu, cardiac perforation is a known risk during the use of this device.
 
Event or Problem Description
Related manufacturer reference number: 3008452825-2020-00100, 3005334138-2020-00065, 3008452825-2020-00101, 3008452825-2020-00102.Following an atrial fibrillation ablation procedure, a cardiac tamponade occurred.Seven hours post procedure the patient experienced back pain.An echocardiogram was performed which revealed a cardiac tamponade.A pericardiocentesis was performed to stabilize the patient.There were no performance issues with any abbott device.

Brand Name
REFLEXION¿ SPIRAL BI-DIRECTIONAL VARIABLE RADIUS CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING, OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
MDR Report Key9746238
Report Number2182269-2020-00018
Device Sequence Number13907203
Product Code DRF
UDI-Device Identifier05414734216654
UDI-Public05414734216654
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K072012
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/24/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2022
Device Model NumberD402893
Device Catalogue NumberD402893
Device Lot Number7105383
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/14/2020
Initial Report FDA Received Date02/24/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age72 YR
Patient Weight57